MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Failure to Deliver (2338); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure when preparing the iol in the injector, the haptic presented an inadequate fold, despite several attempts.When attempting to insert the iol, the injector plunger did not propel it, and implantation was not possible.The surgery was completed with another unspecified lens on the same day using the same injector and cartridge.There was no patient harm and no patient contact.
 
Additional Manufacturer Narrative
Additional information was provided in e.1.,h.3.,h.6 and h.11.The product was not returned for analysis.Only photo was returned.The reported complaint cannot be confirmed from the returned photo.Returned photos show an intra ocular lens (iol) in a lens case base.The iol is not positioned correctly in the lens case, the lens is positioned with posterior surface up instead of anterior surface up in the iol case.One haptic is deformed or bent, the other haptic appears to be broken and is folded along the lens optic edge.The optic of the lens is pressed against lens case well posts.The optic edge appears to be damaged or nicked or chipped.The reporter stated the use of non-company viscoelastic 2%, this is not qualified for use with the associated iol model.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22355752
Report Number9612169-2025-01305
Device Sequence Number8621521
Product Code HQL
UDI-Device Identifier00380655093269
UDI-Public(01)00380655093269(17)290603(11)240605(10)25865527
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.235
Device Lot Number25865527
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date09/11/2025
Date Device Manufactured06/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEEDSAY OPHTHAL-FILL 2 PERCENT OVD; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient Age64 YR
Patient SexMale